Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 239, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 10, 2008, 4:15 PM EDT for Hillsborough County, New Hampshire. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2008, 4:15 PM EDT (20:15 UTC)
- Expired
- Aug 10, 2008, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:17 PM EDT | TSTM WND DMG | Hudson, NH | TREE DOWN ON A CAR ON NEWLAND STREET. |
| Aug 10, 4:28 PM EDT | HAIL 0.88 | Merrimack, NH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 102015
SVRBOX
NHC011-102045-
/O.NEW.KBOX.SV.W.0239.080810T2015Z-080810T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT SUN AUG 10 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
THIS INCLUDES THE CITIES OF...NASHUA...MANCHESTER...
* UNTIL 445 PM EDT
* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR LITCHFIELD...OR NEAR NASHUA...AND MOVING
NORTH AT 23 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LITCHFIELD BY 420 PM EDT...
MERRIMACK BY 425 PM EDT...
BEDFORD BY 440 PM EDT...
BEDFORD...MANCHESTER AND 6 MILES SOUTHEAST OF GOFFSTOWN BY 445 PM
EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.
LAT...LON 4273 7135 4271 7159 4308 7166 4308 7152
4301 7138 4294 7137 4292 7143 4289 7143
4285 7142 4281 7135
TIME...MOT...LOC 2015Z 176DEG 20KT 4280 7148
$$
KJC2 follow-up statements
000
WWUS51 KBOX 102030
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
430 PM EDT SUN AUG 10 2008
NHC011-102045-
/O.CON.KBOX.SV.W.0239.000000T0000Z-080810T2045Z/
HILLSBOROUGH NH-
430 PM EDT SUN AUG 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN HILLSBOROUGH COUNTY...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR LITCHFIELD...OR NEAR NASHUA...MOVING
NORTH AT 23 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MERRIMACK BY 435 PM EDT...
BEDFORD AND MANCHESTER BY 445 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4278 7134 4277 7157 4308 7166 4307 7157
4308 7152 4301 7138 4294 7137 4292 7143
4289 7143 4285 7142 4281 7135
TIME...MOT...LOC 2030Z 176DEG 20KT 4283 7146
$$
KJC000
WWUS51 KBOX 102045
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT SUN AUG 10 2008
NHC011-102055-
/O.EXP.KBOX.SV.W.0239.000000T0000Z-080810T2045Z/
HILLSBOROUGH NH-
445 PM EDT SUN AUG 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HILLSBOROUGH COUNTY
HAS EXPIRED...
LAT...LON 4278 7134 4277 7157 4308 7166 4307 7157
4308 7152 4301 7138 4294 7137 4292 7143
4289 7143 4285 7142 4281 7135
TIME...MOT...LOC 2045Z 176DEG 20KT 4291 7147
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:48 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 10, 2:48 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 248 PM EDT SUN AUG 10 2008 .SYNOPSIS... AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO WILL CONTINUE TO PRODUCE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH EARLY TUESDAY AS IT TRACKS SOUTH OF NEW ENGLAND. DRIER CONDITIONS SHOULD RETURN FOR MID TO LATE WEEK. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... AXIS OF HIGHEST ML CAPE /NEAR 1000/ REMAINS JUST W OF REGION...FROM EASTERN NY INTO MID ATLANTIC REGION. SO FAR STORMS HAVE BEEN FOCUSED NEAR HIGHER TERRAIN...ESPECIALLY NEAR BERKSHIRES AND MONADNOCKS... WITH A FEW ALSO TRYING TO FORM NEAR SEA BREEZE BOUNDARIES ALONG BOTH E AND E COASTS. POINT LAPS SOUNDINGS STILL SHOW A WEAK CAP IN PLACE NEAR 700 MB WHICH PARTIALLY EXPLAINS WHY STORMS HAVE HAD A HARD TIME STRENGTHENING THIS FAR E. TREND SHOULD BE FOR STORMS TO REMAIN MOST NUMEROUS ACROSS INTERIOR THROUGH THIS EVENING. STILL HAVE POTENTIAL FOR ISOLATED SEVERE STORMS WITH LARGE HAIL...THOUGH MANY OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL. DEBRIS CLOUDS STREAMING UP FROM MID ATLANTIC MAY EVENTUALLY SUPPRESS CONVECTION IN OUR REGION LATE THIS AFTERNOON...ESPECIALLY ACROSS CT AND WESTERN MA. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM MONDAY/... ONCE CONVECTION DIMINISHED THIS EVENING...WE SHOULD HAVE ANOTHER ROUND TO CONTEND WITH OVERNIGHT. 12Z GFS REMAINS AGGRESSIVE IN BRINGING CONVECTIVE COMPLEX UP THROUGH CT/RI/SE MA FROM MID ATLANTIC STATES AS SHORT WAVE ROTATES AROUND UPPER LOW. THIS IS NOT COMPLETELY SUPPORTED BY 09Z SREFS OR 12Z NAM...BUT BASED UPON LATEST RADAR TRENDS WE WOULD THINK AT VERY LEAST AN AREA OF SHOWERS/EMBEDDED THUNDER WILL WORK ITS WAY INTO MUCH OF REGION TONIGHT. THERE IS PLENTY OF INSTABILITY ALOFT WITH ML CAPE NEAR 1000 AND INCREASING LOW LEVEL SHEAR TO SUPPORT ISOLATED SEVERE STORMS...ESPECIALLY OVER SE NEW ENGLAND. WE WILL BRING LIKELY POPS INTO MOST OF REGION LATER THIS EVENING AND MENTION ISOLATED SEVERE POTENTIAL IN HWO. ONCE THIS AREA OF CONVECTION HEADS OFFSHORE MON MORNING...WE GET INTO PERSISTENT E/NE FLOW WHICH SHOULD MAINTAIN CLOUDINESS THROUGH DAY. DESPITE WHAT LOOKS TO BE A STABILIZING AIRMASS AT SURFACE...APPROACH OF UPPER LOW AND ITS ASSOCIATED COLD POOL ALOFT SHOULD BE ABLE TO PRODUCE ANOTHER ROUND OF SHOWERS/STORMS MON AFTERNOON AS ML CAPES INCREASE TO AROUND 1000 OR SO. ISOLATED SEVERE STORMS CAN ONCE AGAIN BE EXPECTED WITH HAIL BEING MAIN THREAT. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... ANOMALOUSLY STRONG UPPER TROF WILL TRAVERSE THE REGION MONDAY NIGHT. THERE ARE STILL SOME TIMING DIFFERENCES BETWEEN THE MODELS WITH THIS FEATURE...WITH THE ECMWF CONTINUING TO BE THE SLOWEST. A COMPROMISE BETWEEN THE 00Z OPERATIONAL GFS...GFS ENSEMBLE...AND THE 00Z ECMWF SEEMS TO BE THE BEST PLAN ATTM. ENOUGH CONFIDENCE EXISTS TO KEEP LIKELY POPS GOING THROUGH MUCH OF MONDAY NIGHT FOR MOST OF THE REGION AS STACKED LOW SLOWLY MOVES ACROSS. A FLATTER FLOW ENSUES ON TUESDAY...BUT CYCLONIC FLOW AND INSTABILITY WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND ISOLD THUNDERSTORMS. WENT WITH LOW CHANCE POPS FOR NOW...BUT FEELING IS THAT THEY MAY NEED TO BE INCREASED A BIT FOR PORTIONS OF THE CWA IN SUBSEQUENT FORECASTS. MODELS ARE IN GOOD AGREEMENT THAT A WEAK SURFACE TROF WILL REMAIN ACROSS SOUTHERN NEW ENGLAND ON WEDNESDAY ALONG WITH 500MB TEMPS AOB -15C. WENT WITH A SLIGHT CHANCE FOR INSTABILITY-DRIVEN SHOWERS AND THUNDERSTORMS FOR WEDNESDAY...BUT IF ENOUGH SURFACE MOISTURE IS PRESENT...POPS MAY NEED TO BE INCREASED. THE COLUMN FINALLY DRIES OUT THURSDAY AND FRIDAY AND SHOULD LEAD TO FAIR CONDITIONS AND WARMING TEMPERATURES. 00Z GLOBAL MODEL SUITE ADVERTISES A BERMUDA HIGH TYPE PATTER DEVELOPING NEXT WEEKEND...WHICH MAY MEAN A MORE GRADUAL TRANSITION TO MORE SUMMER-LIKE WEATHER...IE...WARM AND HUMID CONDITIONS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SCATTERED TSTMS WILL BRING LOCAL IFR THROUGH 23Z...MAINLY KBAF/KBDL AND KORH TERMINAL AREAS. STORMS WILL BE MOST NUMEROUS FROM BERKSHIRES TO MONADNOCKS AND WORCESTER HILLS WITH SMALL HAIL IN STRONGER STORMS. ISOLATED SEVERE STORMS POSSIBLE WITH LARGE HAIL. KBOS TAF COLLABORATED WITH CWSU ZBW. EXPECT TSTMS TO REMAIN W OF TERMINAL AREA THROUGH THIS EVENING...ALTHOUGH ISOLD TSTMS POSSIBLE W/NW. TONIGHT...SHOWERS MOVE INTO REGION 02Z CT VALLEY AND 08Z COAST WITH MVFR CONDITIONS. ISOLATED TSTMS POSSIBLE DUE TO INSTABILITY ALOFT. POTENTIAL FOR IFR ALONG S COAST BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN KFMH/KHYA/KACK TAFS. MON...MVFR CEILINGS IN SHOWERS AND SCATTERED TSTMS. IFR POSSIBLE S COASTAL TERMINALS ESPECIALLY MON AFTERNOON. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... MVFR TO IFR CONDITIONS IN SHOWERS ARE EXPECTED MONDAY NIGHT FOR MUCH OF SOUTHERN NEW ENGLAND. IMPROVEMENT IS FORECASTED TUE...BUT PERIODS OF MVFR CONDITIONS ARE LIKELY. FOR WED AND THU...MAINLY VFR EXPECTED. && .MARINE... POTENTIAL FOR SCATTERED STRONG STORMS TONIGHT INTO MON MORNING AS ACTIVITY OVER MID ATLANTIC REGION TRACKS INTO SE NEW ENGLAND...WITH WIND GUSTS TO 40KT POSSIBLE. ADDITIONAL STORMS POSSIBLE MON AFTERNOON. OTHERWISE WINDS AND SEAS BELOW SCA INTO MON. INCREASING SE FLOW MAY BRING SEAS CLOSE TO 5 FT ON OUTER SE WATERS MON AFTERNOON. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... SMALL CRAFT CONDITIONS POSSIBLE...ESPECIALLY ON THE OUTER WATERS...MONDAY NIGHT INTO EARLY TUE AS LOW PRESSURE SLOWLY MOVES AWAY FROM THE REGION. A RETURN TO MORE TRANQUIL CONDITIONS ARE EXPECTED LATER TUE THROUGH MIDWEEK. && .HYDROLOGY... POTENTIAL FOR LOCALLY HEAVY RAINFALL TONIGHT INTO MON AS SHOWERS AND SCATTERED THUNDERSTORMS MOVE THROUGH REGION. MOST AREAS SHOULD RECEIVE UP TO ONE INCH...WITH AS MUCH AS 2 INCHES LOCALLY. ALTHOUGH PRECIPITABLE WATER VALUES ARE NOT ESPECIALLY HIGH...MAINLY AROUND 1.75 INCHES...LARGER SCALE PATTERN OF ANOMALOUS CLOSED LOW IS FAVORABLE FOR AN INCREASED LOCALIZED FLASH FLOOD POTENTIAL MON INTO TUE. MAIN AREA OF CONCERN IS ALONG AND N OF MASS PIKE...WHERE ANTECEDENT CONDITIONS ARE ESPECIALLY MOIST. ANOTHER 1 TO 2 INCHES OF RAIN MAY FALL LOCALLY MON NIGHT AND TUE. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED IN AREAS OF HEAVIER RAIN. FLOOD WATCHES MAY BE NEEDED IN LATER FORECASTS IF THE POTENTIAL FOR HEAVIER RAIN INCREASES OVER A LARGE AREA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...JWD/GAF NEAR TERM...JWD SHORT TERM...JWD LONG TERM...EKSTER AVIATION...JWD/GAF MARINE...JWD/GAF HYDROLOGY...JWD
Hazardous weather outlook, Aug 10, 5:00 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 500 AM EDT SUN AUG 10 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 500 AM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A RISK OF THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND STRONG WIND GUSTS THIS AFTERNOON AND TONIGHT. ANY SEVERE THUNDERSTORMS THIS AFTERNOON WOULD MOST LIKELY OCCUR ACROSS SOUTHWEST NEW HAMPSHIRE... CENTRAL AND WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. ANOTHER BOUT OF THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS MAY AFFECT RHODE ISLAND AND SOUTHEAST MASSACHUSETTS LATE TONIGHT...AFTER MIDNIGHT TO AROUND DAYBREAK. HEAVY RAINFALL IS LIKELY WITH THESE THUNDERSTORMS AND POOR DRAINAGE FLOODING IS POSSIBLE...ESPECIALLY IN SOME URBAN AREAS BOTH LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT. MONDAY AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN AND AT LEAST SMALL HAIL. ISOLATED THUNDERSTORMS COULD ALSO PRODUCE DAMAGING WINDS MONDAY AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL LINGER MONDAY NIGHT INTO TUESDAY. TOTAL RAINFALL FROM THIS AFTERNOON THROUGH TUESDAY WILL LIKELY RANGE BETWEEN 1 AND 2 INCHES ACROSS MOST OF SOUTHERN NEW ENGLAND WITH POCKETS OF 2 TO 4 INCHES POSSIBLE. THERE IS A HIGH CHANCE OF AT LEAST SOME POOR DRAINAGE FLOODING...ESPECIALLY IN URBAN AREAS. THERE IS ALSO A RISK OF LOCALIZED FLASH FLOODING ANYTIME BETWEEN TONIGHT AND MONDAY NIGHT...IF THUNDERSTORMS WITH HEAVY RAINFALL KEEP REDEVELOPING OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY 2 PM TODAY. SKYWARN SUPPORT MAY BE NEEDED LATE TONIGHT AND MONDAY AFTERNOON/EVENING AS WELL. ANZ230>237-250-254-255-110900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 500 AM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. ISOLATED OR SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. THERE ARE INDICATIONS THAT ONE OR MORE BANDS OF STRONG THUNDERSTORMS MAY MOVE WEST TO EAST ALONG THE SOUTH COASTAL WATERS...INCLUDING THE SOUNDS...NARRAGANSETT BAY...AND BUZZARDS BAY. THESE STORMS MAY ALSO CONTAIN FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE AGAIN DURING MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. THOMPSON
In the hours before
Special weather statement, Aug 10, 2:55 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 255 PM EDT SUN AUG 10 2008 MAZ016-018-019-101930- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 255 PM EDT SUN AUG 10 2008 AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 2 MILES NORTHWEST OF HALIFAX...OR ABOUT 8 MILES SOUTHEAST OF BROCKTON...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR...HANSON AND WHITMAN BY 310 PM EDT... PEMBROKE AND 6 MILES SOUTHEAST OF ABINGTON BY 320 PM EDT...HANOVER AND ROCKLAND BY 330 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 10, 3:06 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 306 PM EDT SUN AUG 10 2008 MAZ007-014>016-019-101930- EASTERN ESSEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 306 PM EDT SUN AUG 10 2008 AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES EAST OF BOSTON...MOVING NORTH AT 12 MPH. THE THUNDERSTORM WILL BE NEAR...WINTHROP AND EAST BOSTON BY 320 PM EDT...CHELSEA AND REVERE BY 330 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 10, 3:26 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 326 PM EDT SUN AUG 10 2008 MAZ002-008-009-011-102015- EASTERN HAMPDEN MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 326 PM EDT SUN AUG 10 2008 AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF NORTH ADAMS TO 14 MILES EAST OF PITTSFIELD TO 13 MILES EAST OF GREAT BARRINGTON...MOVING EAST AT 10 MPH. THUNDERSTORMS WILL BE NEAR...WORTHINGTON AND CHESTER BY 340 PM EDT... TOLLAND AND PLAINFIELD BY 350 PM EDT...CHARLEMONT AND HAWLEY BY 400 PM EDT...HEATH AND HUNTINGTON BY 410 PM EDT...ASHFIELD AND RUSSELL BY 420 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 10, 3:41 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 341 PM EDT SUN AUG 10 2008 NHZ012-015-102015- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 341 PM EDT SUN AUG 10 2008 AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER NASHUA...MOVING NORTH AT 12 MPH. THE THUNDERSTORM WILL BE NEAR...LITCHFIELD BY 400 PM EDT...8 MILES EAST OF AMHERST BY 410 PM EDT...MERRIMACK AND 6 MILES SOUTH OF BEDFORD BY 420 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 10, 3:58 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT SUN AUG 10 2008 MAZ002-008-009-102030- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 358 PM EDT SUN AUG 10 2008 AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES SOUTHWEST OF CHESTERFIELD...OR ABOUT 11 MILES WEST OF NORTHAMPTON...MOVING NORTH AT 12 MPH. THE THUNDERSTORM WILL BE NEAR...CHESTERFIELD BY 410 PM EDT... WORTHINGTON AND GOSHEN BY 420 PM EDT...CUMMINGTON AND PLAINFIELD BY 430 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 10, 4:11 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EDT SUN AUG 10 2008 CTZ003-MAZ011-102045- EASTERN HAMPDEN MA-TOLLAND CT- 411 PM EDT SUN AUG 10 2008 AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES NORTHWEST OF STAFFORD... OR ABOUT 13 MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTH AT 9 MPH. THE THUNDERSTORM WILL BE NEAR...HAMPDEN BY 430 PM EDT...MONSON AND PALMER BY 450 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 31 min |
| Aug 10, 4:54 PM EDT | Areal Flood Advisory | BOX | Hillsborough | 2 hr |
| Aug 10, 5:08 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 28 min |
| Aug 10, 5:14 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 30 min |
| Aug 10, 6:20 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 32 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.